Alert archive / Georgia / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Tallahassee, FL

March 5, 20225 counties in Alabama; 12 counties in Florida; 26 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Mar 5, 2022, 3:15 AM CST for 5 counties in Alabama; 12 counties in Florida; 26 counties in Georgia. It took effect at Mar 5, 2022, 6:00 AM CST. It was in force for 14 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2022, 3:15 AM CST (09:15 UTC)
In effect from
Mar 5, 2022, 6:00 AM CST
Expired
Mar 5, 2022, 8:00 PM CST
In force
14 hr
Issued by
NWS Tallahassee, FL
All 43 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 5:00 PM CSTWILDFIRE1 Ne Springfield, FLADKINS AVE WILDFIRE REMAINS AT 1,400 ACRES AND IS AT 30% CONTAINMENT. APPROXIMATELY 150 RESIDENCES HAVE BEEN EVACUATED AND NO INJURIES OR FATALITIES HAVE BEEN REPORTED AT THIS TIME.
Mar 5, 5:00 PM CSTWILDFIRE8 Wnw Wewahitchka, FLTHE BERTHA SWAMP RD WILDFIRE IS REPORTED AT 8,000 ACRES AND IS 10% CONTAINED. THIS FIRE IS CURRENTLY THREATENING THE BEAR CREEK COMMUNITY IN BAY COUNTY WHICH IS BEING EVACUATED. THERE IS ALSO CONCERN OF POTENTIAL IMPACTS TO SEVERAL MAJOR HIGH VOLTAGE ELECTRICA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS82 KTAE 050915
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
415 AM EST Sat Mar 5 2022

...RED FLAG WARNING IN EFFECT TODAY FOR THE FLORIDA PANHANDLE,
WESTERN BIG BEND, SE ALABAMA, AND SW GEORGIA FOR DANGEROUS FIRE
WEATHER CONDITIONS...

ALZ065>069-FLZ007>018-026-027-108-112-114-GAZ120>131-142>148-
155>161-051715-
/O.NEW.KTAE.FW.W.0001.220305T1200Z-220306T0200Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Inland Franklin-Gadsden-Leon-Inland Jefferson-Liberty-
Inland Wakulla-South Walton-Coastal Bay-Coastal Gulf-Quitman-Clay-
Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-
Decatur-Grady-Thomas-Brooks-Lowndes-Lanier-
415 AM EST Sat Mar 5 2022 /315 AM CST Sat Mar 5 2022/

...RED FLAG WARNING IN EFFECT FROM 7 AM EST /6 AM CST/ THIS
MORNING TO 9 PM EST /8 PM CST/ THIS EVENING FOR FIRE WEATHER 
ZONES 007, 008, 009, 010, 011, 012, 013, 014, 015, 016, 017, 018, 
026, 027, 065, 066, 067, 068, 069, 108, 112, 114, 120, 121, 122, 
123, 124, 125, 126, 127, 128, 129, 130, 131, 142, 143, 144, 145, 
146, 147, 148, 155, 156, 157, 158, 159, 160, AND 161...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 7 AM EST /6 AM CST/ this morning
to 9 PM EST /8 PM CST/ this evening. 

* AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 
  069.Fire weather zones 007, 008, 009, 010, 011, 012, 013, 014, 
  015, 016, 017, 018, 026, 027, 108, 112, and 114.Fire weather 
  zones 120, 121, 122, 123, 124, 125, 126, 127, 128, 129, 130, 
  131, 142, 143, 144, 145, 146, 147, 148, 155, 156, 157, 158, 
  159, 160, and 161. 

* WIND...Southeast 10 to 15 mph with gusts near 25 mph

* HUMIDITY...25 to 45 %

* THUNDERSTORMS...Not expected.

* FUELS...Very dry. Several wildfires ongoing.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
532 
WWUS82 KTAE 051318
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
818 AM EST Sat Mar 5 2022

...RED FLAG WARNING IN EFFECT TODAY FOR THE FLORIDA PANHANDLE,
WESTERN BIG BEND, SE ALABAMA, AND SW GEORGIA FOR DANGEROUS FIRE
WEATHER CONDITIONS...

FLZ018-GAZ147-148-159>161-051430-
/O.CAN.KTAE.FW.W.0001.000000T0000Z-220306T0200Z/
Inland Jefferson-Cook-Berrien-Brooks-Lowndes-Lanier-
818 AM EST Sat Mar 5 2022

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 018, 147,
148, 159, 160, AND 161...

The National Weather Service in Tallahassee has cancelled the Red
Flag Warning. This cancellation includes areas east of a line from
Monticello to Adel to Nashville.

$$

ALZ065>069-FLZ007>017-026-027-108-112-114-GAZ120>131-142>146-
155>158-052130-
/O.CON.KTAE.FW.W.0001.000000T0000Z-220306T0200Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Inland Franklin-Gadsden-Leon-Liberty-Inland Wakulla-South Walton-
Coastal Bay-Coastal Gulf-Quitman-Clay-Randolph-Terrell-Dougherty-
Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-
Colquitt-Seminole-Decatur-Grady-Thomas-
818 AM EST Sat Mar 5 2022 /718 AM CST Sat Mar 5 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST /8 PM CST/
THIS EVENING FOR FOR FIRE WEATHER ZONES 007,
008, 009, 010, 011, 012, 013, 014, 015, 016, 017, 026, 027, 065,
066, 067, 068, 069, 108, 112, 114, 120, 121, 122, 123, 124, 125,
126, 127, 128, 129, 130, 131, 142, 143, 144, 145, 146, 155, 156,
157, AND 158...

* AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 
  069.Fire weather zones 007, 008, 009, 010, 011, 012, 013, 014, 
  015, 016, 017, 018, 026, 027, 108, 112, and 114.Fire weather 
  zones 120, 121, 122, 123, 124, 125, 126, 127, 128, 129, 130, 
  131, 142, 143, 144, 145, 146, 147, 148, 155, 156, 157, 158, 
  159, 160, and 161. 

* WIND...Southeast 10 to 15 mph with gusts near 25 mph.

* HUMIDITY...25 to 45 percent.

* THUNDERSTORMS...Not expected.

* FUELS...Very dry. Several wildfires ongoing.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 7:14 PM CST, 8 hours 1 minute earlier.

Area forecast discussion, Mar 4, 7:14 PM CST, 8 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
814 PM EST Fri Mar 4 2022

...HAZARDOUS FIRE CONDITIONS CONTINUE THROUGH TOMORROW...

.UPDATE...

There is still an elevated fire risk in the western Panhandle.
Temperatures will cool to the low 50s tonight with winds becoming
light and variable. With the loss of daytime mixing, visibilities
may be reduced tonight due to smoke settling near the surface. Fog
may develop near Valdosta around daybreak due to even lighter
winds and rising dew points.

&&

.PREV DISCUSSION [623 PM EST]...

.NEAR TERM [Through Saturday]...

The main concerns are elevated fire weather danger through Saturday,
a High Rip Current Risk beginning tonight for the Franklin County
beaches, and patchy fog late tonight over portions of the FL Big
Bend and Southwest GA. While relative humidity values are expected
to be higher on Saturday, breezy southeast winds are expected to
offset this, with elevated fire weather danger continuing. A high
rip current risk also begins for Franklin County beaches tonight
into Saturday, and all of the gulf beaches on Sunday. Despite the
nice warm weather and surf of only 2 to 3 feet, strong and frequent
rip currents are expected to be dangerous for all levels of
swimmers, especially those who are unaware of the dangers rip
currents pose. Patchy fog is expected to make it into the FL Big
Bend and Southwest GA late tonight, before dissipating by mid-
morning Saturday. Some locally dense fog is possible, especially
closer to the I-75 corridor. In addition, there will be concerns for
visibility reductions due to smoke from wildfires and prescribed
burns, which would lead to locally hazardous travel conditions.
Otherwise, dry and unseasonably warm weather will continue.

.SHORT TERM [Saturday Night Through Sunday Night]...

The remainder of this weekend is poised to be unseasonably warm
thanks to a strong subtropical ridge in place. We are expected to be
within a tight pressure gradient as the service area gets sandwiched
between the Bermuda High and approaching frontal system from the
northwest. This synoptic surface pattern supports prevailing
southeast winds (breezy at times) off the Gulf that should raise dew
points into the 50s and 60s. Despite the moistening trend, rainfall
holds off until early next week. High temperatures in the mid to
upper 80s are forecast away from the immediate coast, with some
locations challenging daily records and/or 90-degree mark (i.e.,
Albany-Valdosta-Cross City). Overnight lows merely bottom out in the
mid 50s to low 60s, which are well-above average. Patchy fog also
seems likely along portions of the Tri-state area in the early
morning hours, especially in the Panhandle.

.LONG TERM [Monday Through Friday]...

The long-term period represents a pronounced shift from dry to wet
weather, beginning with a cold front sagging into the region on
Monday where sufficient lift/moisture supports returning rain
chances (15-40%) for our Central Timezone Counties. Precipitation
becomes more widespread on Tuesday in the form of scattered showers
(slight chance of thunder) as the boundary progresses further.
However, the front becomes stagnant somewhere across or just south
of us, but some slightly cooler/drier air appears to filter in from
northerly flow. Meanwhile, a trailing shortwave swinging across TX
forces a frontal wave along the western edge of the baroclinic zone
draped along the north Gulf coast. The moist southwest flow aloft
ahead of the shortwave looks to overrun the cooler north flow in
front's wake to initiate a second round of rainfall on Wednesday
that may begin as light stratiform precipitation, before becoming
more moderate by Wednesday afternoon.

Although we are currently not in any SPC Outlook, strong upper-level
winds, combined with an area of low pressure traversing the region
along the front could bring us a severe weather threat some time
late this week. The limiting factor would be unimpressive
instability. Heavy rain may also become a factor. Regardless, active
weather continues heading into the weekend, with global models
depicting a strong jet streak coming in from the west that could
introduce a secondary severe threat in the extended.

Prior to the front's approach, high temperatures on Monday tap out
well into the 80s away from the coast. However, the wet pattern and
increased cloud cover looks to knock daytime highs down closer to
seasonal values (mainly in the 70s). Low temperatures are expected
to be in the 50s and low 60s. A more pronounced cooldown is forecast
Friday night into Saturday.

.AVIATION...
[Through 00Z Sunday]

Smoke from today's wildfires in Bay County may affect the ECP
terminal this evening and overnight. A brief period of low vsbys
and low clouds for VLD around 10-14z. The fog may extend towards
ABY but, confidence is low regarding that location. Mostly clear
skies and VFR cigs for all sites by mid morning through the rest
of the TAF period. Winds will start out easterly and shift
southerly by Saturday evening and there could be some gusts up to
20 kts during the afternoon.

.MARINE...

East to southeast winds persist through the weekend and are
forecast to be at or near cautionary levels. Mariners should also be
aware of nocturnal landbreezes the next couple nights, especially in
Apalachee Bay. Winds then become more southerly next week, with
active weather returning.

.FIRE WEATHER...

Moisture will be on the increase tomorrow with min RH values in the
30 and 40 percent range this weekend. Isolated areas of the upper 20
percent range are possible though. While moisture will begin to
increase, winds will also trend upward. In addition, high dispersion
values are expected on Saturday. Given the recent fire weather
concerns, dry fuels, and increasing winds for the weekend, the
elevated fire weather concerns will continue for Saturday. Areas of
fog will be possible across southwest Georgia and the Florida Big
Bend Saturday morning. Even outside of those areas, visibilities
could be an issue with lingering smoke settling near the ground
overnight.

.HYDROLOGY...

Dry weather continues through this weekend, before a wet pattern
takes place next week. Forecast rainfall amounts are generally in
the 1-2 inch range. These values could very well increase
depending on trends the next few days. For now, there are no
flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   51  81  56  85  56 /   0   0   0   0   0
Panama City   55  77  60  80  63 /   0   0   0   0   0
Dothan        51  81  57  84  59 /   0   0   0   0   0
Albany        54  84  57  88  60 /   0   0   0   0   0
Valdosta      54  84  58  88  60 /   0   0   0   0   0
Cross City    52  84  55  88  57 /   0   0   0   0   0
Apalachicola  56  72  61  77  63 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Saturday evening through late Monday
     night for Coastal Bay-Coastal Gulf-South Walton.

     High Rip Current Risk from 5 AM EST Saturday through late Monday
     night for Coastal Franklin.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Montgomery
NEAR TERM...LF
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Montgomery
MARINE...IG3
FIRE WEATHER...LF/Fieux
HYDROLOGY...IG3

Nearby

Red Flag Warnings in Georgia, 2022Red Flag Warnings in Florida, 2022Red Flag Warnings in Alabama, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.